Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 1:48 PM EDT for Cheshire County, New Hampshire. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 7, 2014, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Cheshire County, NH
The radar
The Albany radar (KENX), 155 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:08 PM EDT | HAIL 1.75 | Walpole, NH | |
| Aug 7, 2:13 PM EDT | HAIL 1 | Walpole, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS51 KBOX 071748
SVRBOX
NHC005-071830-
/O.NEW.KBOX.SV.W.0087.140807T1748Z-140807T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 230 PM EDT
* AT 148 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
BELLOWS FALLS...AND WAS MOVING EAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
BELLOWS FALLS...WALPOLE...ALSTEAD...STODDARD...HARRISVILLE...
GILSUM...MARLOW...SURRY...NELSON...SULLIVAN...WESTMINSTER STATION
AND HADLEY FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4313 7218 4313 7205 4295 7208 4307 7244
4312 7244 4314 7246 4316 7245 4316 7243
4313 7243 4313 7237 4316 7237 4315 7233
4316 7233 4318 7216
TIME...MOT...LOC 1748Z 288DEG 41KT 4315 7238
$$
FRANK1 follow-up statement
751
WWUS51 KBOX 071810
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT THU AUG 7 2014
NHC005-071830-
/O.CON.KBOX.SV.W.0087.000000T0000Z-140807T1830Z/
CHESHIRE NH-
210 PM EDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN CHESHIRE COUNTY...
AT 210 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
WALPOLE...OR NEAR BELLOWS FALLS...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BELLOWS FALLS...WALPOLE...ALSTEAD...GILSUM...MARLOW...SURRY...
SULLIVAN...WESTMINSTER STATION AND HADLEY FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4310 7223 4306 7223 4299 7221 4307 7244
4312 7244 4314 7246 4316 7245 4316 7243
4313 7243 4313 7237 4316 7237 4315 7233
4316 7233 4316 7225
TIME...MOT...LOC 1810Z 342DEG 13KT 4307 7239
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:23 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 10:23 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1023 AM EDT THU AUG 7 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS. HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1030 AM UPDATE... OVERALL TREND IN THE FORECAST REMAINS ON TRACK FOR THIS MORNING. POTENT SHORTWAVE CONTINUES TO MOVE ACROSS UPSTATE NY AND INTO PA AND WESTERN MA. THIS SHORTWAVE WILL BE THE DRIVING FACTOR FOR ANY CONVECTION LATE THIS MORNING INTO THE AFTERNOON HOURS. LAPSE RATES ARE STARTING TO STEEPEN AND ONCE WE REACH CLOSER TO THE HEATING OF THE DAY EXPECT DIURNAL CU TO DEVELOP. LATEST VIS SATELLITE DOES SHOW SOME ACROSS UPSTATE NY AND INTO VT...AND THIS SHOULD SPREAD SOUTH AND EASTWARD THROUGHOUT THE DAY. BECAUSE OF THE NW FLOW THINKING IS THAT EASTER MASS AND RI HAVE THE BEST SHOT TO SEE MORE WIDESPREAD CONVECTION ESPECIALLY SINCE THEY ARE CURRENTLY AT FULL SUNSHINE. STORM INITIATION SHOULD BE BETWEEN 11 AM AND 1 PM WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. CANNOT RULE OUT THE POSSIBILITY OF A FEW SEVERE STORMS FROM THIS ANOMALOUS COLD POOL ALOFT. PREVIOUS DISCUSSION... POSITIVELY-TILTED TROUGH PREVAILS ACROSS THE NE-CONUS THROUGH WHICH A STRONG IMPULSE DRAGS H5 -18C AIR SOUTHWARD /-3 TO -4 STANDARD DEVIATIONS...ANOMALOUSLY COLD!/ WHILE YIELDING ENHANCED ASCENT ACROSS THE REGION. SUBSEQUENT STRONG LIFT WITHIN AN UNSTABLE ENVIRONMENT WILL YIELD SCATTERED STRONG TO POTENTIALLY SEVERE STORMS ACROSS S NEW ENGLAND MUCH OF THE DAY. EVALUATING FOR CONVECTION...PUSH OF COLD AIR S PARENT WITH MID-LEVEL DRYING WILL YIELD CONDITIONALLY UNSTABLE H5-7 LAPSE RATES AROUND 7C/KM. AS THE BOUNDARY-LAYER MIXES DRY-ADIABATICALLY UP TO H7... SURFACE-BASED INSTABILITY GROWS TO AROUND 1000 J/KG. WHILE CAPE- PROFILES ARE THIN AS EVIDENCED BY NCAPE VALUES BELOW 0.1...ALSO AN INDICATION OF WEAK PARTICLE ACCELERATIONS...A SIGNIFICANT MAGNITUDE OF INSTABILITY WITHIN THE CAPE PROFILE LIES WITHIN THE BETTER HAIL GROWTH ZONE OF -10 TO -30C ON THE ORDER OF SEVERAL HUNDRED J/KG. SO WHILE UPDRAFTS MAY NOT SUSTAIN FOR LONG PERIODS OF TIME...THEIR VERTICAL EXTENT WILL LIKELY YIELD HAIL WITHIN THE ANOMALOUSLY COLD- AIR ALOFT. AFOREMENTIONED MID-LEVEL DRYING WILL ALSO PROMOTE EVAPORATION AND LOWERING OF FREEZING LEVEL HEIGHTS DOWN TO THE WET-BULB-ZERO WHICH RANGES AROUND 7-8 KFT. AS UPDRAFTS PREVAIL...SUBSEQUENT EVAPORATIVE COOLING THROUGH THE COLUMN WILL YIELD HIGHER DENSITY AIR WITH NEGATIVE BUOYANCY THAT WILL LIKELY ACCELERATE TOWARDS THE SURFACE RESULTING IN STRONG DOWNDRAFTS. DCAPE VALUES DERIVED FROM THE 07.0Z NAM/GFS MODEL SUITE AVERAGE AROUND 1000 J/KG IN SOME LOCATIONS. ALSO WORTHY OF KEEPING IN MIND AN INCREASE IN THE ATMOSPHERIC WIND PROFILE AHEAD OF THE AFOREMENTIONED STRONG IMPULSE WHICH WILL LIKELY BE DRAGGED DOWN TO THE SURFACE. SO TAKING THE DISCUSSION ABOVE IN PERSPECTIVE...EXPECTING AN ACTIVE DAY OF WEATHER BEGINNING IMMEDIATELY AFTER SUNRISE CONTINUING THROUGH THE AFTERNOON. GREATEST CONFIDENCE WITH WRF-MODEL SOLUTIONS AND BELIEVE THE GREATEST THREAT WILL BE ACROSS S/E PORTIONS OF NEW ENGLAND WHERE DAYTIME HEATING AND BUOYANCY/INSTABILITY IS LIKELY TO BE GREATEST. PRESENT WAVE OF FOCUS MOVING INTO THE E GREAT LAKES / UPSTATE NY IS LIKELY TO REACH N/W PORTIONS OF NEW ENGLAND TOO EARLY FOR DAYTIME HEATING TO BE FULLY EFFECTIVE. WILL CONTINUE WITH FORECAST WORDING OF SMALL HAIL AND GUSTY WINDS. YES...STORMS CAN BECOME POTENTIALLY SEVERE SO LONG AS ENOUGH HEAT AND INSTABILITY IS PRESENT WITHIN THE UNSTABLE ENVIRONMENT TO SUSTAIN MOISTURE THROUGH THE UPDRAFT IN THE BETTER HAIL GROWTH ZONES. AGAIN...FEEL SUCH POSSIBILITIES WILL EXIST FOR S/E PORTIONS OF NEW ENGLAND WHERE DAYTIME HEATING IS LIKELY TO BE THE GREATEST AND THERE IS ALSO THE POTENTIAL INTERACTION WITH AN ONSHORE SEA- BREEZE. OTHERWISE...MUCH OF THE ACTIVITY BASED ON THE CONVECTIVE SCHEMES DISCUSSED ABOVE WILL LIKELY BE PULSE-TYPE CONVECTION IN WHERE WHAT GOES UP WILL QUICKLY COME DOWN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT... ACTIVITY CONCLUDES WITH SUNSET. HIGH PRESSURE BEGINS TO BUILD FROM THE W AS THE MID- TO UPPER-LEVEL TROUGH EXITS THE REGION. ANTICIPATE MOSTLY CLEAR CONDITIONS WITH A SUSTAINED LIGHT NW-FLOW PREVAILED BY A LINGERING SURFACE PRESSURE GRADIENT ACROSS THE REGION. FOR THOSE LOCATIONS WHICH CAN BECOME SHELTERED FROM THE WIND AND EFFECTIVELY RADIATE OUT...LOWS INTO THE UPPER-40S WILL BE POSSIBLE /THIS DURING THE PEAK OF SUMMER WHEN LOWS ARE NORMALLY AROUND THE LOW-60S/. MUCH OF THE REMAINING REGION WILL EXPERIENCE LOW TEMPERATURES BY SUNRISE FRIDAY RANGING AROUND THE MID-50S. SINCE WHEN DID EARLY AUGUST BECOME LATE SEPTEMBER? FRIDAY... DESPITE CYCLONIC FLOW ACROSS THE REGION THROUGH WHICH THURSDAY/S IMPULSE LINGERS PARENT WITH A WEAK MID- TO UPPER-LEVEL JET STREAK... FEEL THE FOCUS OF ANY WEATHER WILL BE ALONG THE N/W-FACING SLOPES OF HIGHER TERRAIN...OTHERWISE EXPECTING A DRY AND QUIET WEATHER DAY WITH THE PRESENCE OF SCATTERED-BROKEN DIURNAL CUMULUS. +10C H85 AIR ACROSS THE REGION WILL MAKE FOR SEASONABLE TEMPERATURES WITH HIGHS AROUND THE UPPER-70S UNDER BREEZY NW-FLOW /SUBSEQUENT OF BOUNDARY- LAYER MIX-DOWN OF FASTER MOMENTUM TO THE SURFACE/. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... OVERVIEW AND MODEL PREFERENCES... 07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK. THE BIGGEST ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW AMPLIFIED THE FLOW WILL BE BY THIS POINT. WHILE THERE IS AGREEMENT THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO BE WORKED OUT. OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS. THE OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO THE S. THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX AND NEAR SEASONABLE TEMPERATURES. DETAILS... FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING. THIS WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS FROM PEAK HEATING. THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE THROUGH THE NIGHT. WITH THIS CLEARING AND A SLACKENING PRES GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS. SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT. H85 TEMPS AROUND +12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER SIDE OF 80 DEGREES. COOLER NEAR THE COAST WITH SEA BREEZES THANKS TO A WEAK PRES GRADIENT. OVERNIGHT MINS FALL BACK INTO THE LOW 50S IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES. DWPTS MAINLY IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY. TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY. A COLD FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS AROUND THE GREAT LAKES. AT THIS POINT IT DOES APPEAR ENOUGH SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A MOSTLY DRY FORECAST. HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE NORMAL. WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE GREAT LAKES REGION. THE GFS IS THE MOST AMPLIFIED AND CARRIES A SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD FRONT THROUGH EARLY WED. WILL PUT MORE WEIGHT ON THE ECMWF GIVEN ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES. THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE POSSIBILITY OF A RETURN OF DRY WX BY THU. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...HIGH CONFIDENCE. VFR DOMINATES FOR MOST OF THE DAY. HOWEVER...PERIOD -SHRA AND SOME TSRA POSSIBLE BEGINNING LATE MORNING AND CONTINUING INTO THE EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND POSSIBLY EVEN SMALL HAIL. ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW- WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE WINDS OVERNIGHT. INTO FRIDAY...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE N/W INTERIOR NEW ENGLAND TERMINALS. KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE TIMING IN QUESTION...MAYBE 16-17Z...AND MAY NOT HOLD FOR FULL DAY. ALSO...COULD SEE AFTERNOON SHRA/TSRA AT TERMINAL. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... HIGH CONFIDENCE. MAINLY VFR WITH GENERALLY QUIET WEATHER. LOW CHANCE FOR LATE NIGHT FOG BY MON NIGHT ESPECIALLY. SEA BREEZES LIKELY EACH DAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE. SMALL CRAFT ADVISORIES HAVE CONCLUDED AS SWELL CONSEQUENTIAL OF BERTHA DIMINISHES. MAIN CONCERN TODAY IS FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH GALE FORCE WINDS AND FREQUENT LIGHTNING. WEATHER WILL TURN QUIET DURING THE OVERNIGHT PERIOD AND CONTINUE INTO FRIDAY UNDER NW-WINDS. TRANQUIL BOATING WEATHER AS SEAS WILL REMAIN BELOW 5 FEET. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE. HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER THROUGH MONDAY. WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/SIPPRELL NEAR TERM...DUNTEN/SIPPRELL SHORT TERM...SIPPRELL LONG TERM...DOODY AVIATION...DOODY/SIPPRELL MARINE...DOODY/SIPPRELL
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU AUG 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 7, 1:21 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 121 PM EDT THU AUG 7 2014 MAZ004-071800- NORTHERN WORCESTER- 121 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER COUNTY... AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HUBBARDSTON...OR 9 MILES WEST OF LEOMINSTER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOMINSTER...FITCHBURG...GARDNER...CLINTON...LUNENBURG...LANCASTER... TEMPLETON...STERLING...WESTMINSTER...BOLTON...HUBBARDSTON...PRINCETON AND BERLIN. LAT...LON 4247 7205 4255 7204 4257 7171 4239 7164 TIME...MOT...LOC 1721Z 276DEG 18KT 4249 7196 FRANK
Special weather statement, Aug 7, 1:26 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT THU AUG 7 2014
MAZ018-019-071815-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
126 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL PLYMOUTH COUNTY
COUNTIES...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HALIFAX...OR NEAR BRIDGEWATER...MOVING EAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MIDDLEBOROUGH...DUXBURY...EAST
BRIDGEWATER...KINGSTON...CARVER...HALIFAX AND PLYMPTON.
LAT...LON 4198 7099 4201 7097 4201 7060 4200 7063
4195 7066 4195 7058 4193 7054 4186 7053
TIME...MOT...LOC 1726Z 276DEG 18KT 4201 7089
FRANKSpecial weather statement, Aug 7, 1:32 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 132 PM EDT THU AUG 7 2014 MAZ004-005-026-071815- NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER- 132 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN WORCESTER AND NORTH CENTRAL MIDDLESEX COUNTIES COUNTIES... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GARDNER...OR 7 MILES WEST OF FITCHBURG... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOMINSTER...FITCHBURG...GARDNER...GROTON...WINCHENDON...LUNENBURG... LITTLETON...LANCASTER...TEMPLETON...STERLING...AYER...WESTMINSTER... SHIRLEY...STOW...HARVARD...ASHBURNHAM...BOXBOROUGH...BOLTON... HUBBARDSTON AND PRINCETON. LAT...LON 4255 7205 4263 7202 4260 7152 4241 7153 TIME...MOT...LOC 1732Z 276DEG 18KT 4258 7195 FRANK
Special weather statement, Aug 7, 1:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 139 PM EDT THU AUG 7 2014 MAZ004-005-026-NHZ011-012-015-071830- NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH- 139 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MILFORD...OR NEAR MERRIMACK...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NASHUA...MERRIMACK...JAFFREY...WESTFORD...MILFORD...PEPPERELL... TYNGSBOROUGH...AMHERST...GROTON...WINCHENDON...TOWNSEND...HOLLIS... PETERBOROUGH...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE... WILTON...DUNSTABLE AND ASHBY. LAT...LON 4287 7151 4262 7142 4268 7203 4288 7202 TIME...MOT...LOC 1738Z 289DEG 41KT 4280 7163 FRANK
Special weather statement, Aug 7, 1:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT THU AUG 7 2014
MAZ015-016-019-071815-
SUFFOLK-EASTERN PLYMOUTH-EASTERN NORFOLK-
140 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTH CENTRAL PLYMOUTH...
CENTRAL SUFFOLK...SOUTHEASTERN MIDDLESEX AND NORTHEASTERN NORFOLK
COUNTIES COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINGHAM...OR NEAR WEYMOUTH...MOVING EAST AT
30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...WEYMOUTH...BRAINTREE...MILTON...
MARSHFIELD...HINGHAM...SCITUATE...WINTHROP...NORWELL...HULL AND
COHASSET.
LAT...LON 4228 7111 4239 7107 4237 7097 4237 7105
4234 7104 4235 7095 4233 7105 4230 7105
4233 7095 4228 7102 4226 7085 4229 7094
4230 7093 4231 7089 4224 7077 4226 7077
4225 7076 4214 7069
TIME...MOT...LOC 1740Z 289DEG 41KT 4227 7091
FRANKSpecial weather statement, Aug 7, 1:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT THU AUG 7 2014
NHZ011-015-071815-
CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
146 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HILLSBOROUGH AND
NORTHEASTERN CHESHIRE COUNTIES COUNTIES...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLOWS FALLS...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...WALPOLE...ANTRIM...ALSTEAD...DEERING...HANCOCK...
BENNINGTON...STODDARD...GILSUM...MARLOW...NELSON...SULLIVAN...WINDSOR
AND HADLEY FIELD.
LAT...LON 4316 7189 4315 7188 4295 7195 4310 7243
4315 7246 4316 7245 4316 7243 4313 7243
4313 7237 4316 7237 4318 7216 4313 7218
4313 7204 4316 7202 4318 7204
TIME...MOT...LOC 1746Z 289DEG 41KT 4315 7239
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:39 PM EDT | Special Weather Statement | BOX | Hillsborough | 51 min |
| Aug 7, 1:46 PM EDT | Special Weather Statement | BOX | Cheshire | 29 min |
| Aug 7, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 43 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 47 min |
| Aug 7, 6:10 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
| Aug 7, 6:24 PM EDT | Special Weather Statement | BOX | Hillsborough | 51 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.